MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCGAA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Anemia (1706); Hematoma (1884); Nausea (1970); Pain (1994); Seroma (2069); Unintended Radiation Exposure (4565); Decreased Appetite (4569); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, post total laparoscopic bilateral salpingo-oophorectomy with sentinel node biopsy, the patient had an abdominal pain (icd10-cm r10.9) and presented for an abdominal hysterectomy.The patient was doing well postoperatively, then developed pain approximately 2 to 3 days after discharge that gradually got worse.The patient denied fevers.Stated that the patient had decreased appetite and nausea.The patient denied fever or purulent discharge.Patient undergone radiology exam with findings of favor abscess although seroma and walled off hematoma and large 10 cm lesion within the posterior right lobe of the liver.Interventional procedure performed such as flush drain with 10 cc of saline every 12hours, monitor output, follow up cultures and partial drainage of the fluid collection.Electrocardiogram (ecg) showed normal sinus rhythm, normal ecg.
 
Additional Manufacturer Narrative
D10 concomitant products: scd7a39, sonicision 7 dissector scd7a39 39 cm, (lot #unknown); scba, battery scba, (sn: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, post total laparoscopic bilateral salpingo-oophorectomy with sentinel node biopsy, the patient had an abdominal pain (icd10-cm r10.9) and presents for an abdominal hysterectomy.The patient was doing well postoperatively, then developed pain approximately 2 to 3 days after discharge that gradually got worse.The patient denies fevers or purulent discharge.Stated that the patient had decreased appetite and nausea.Patient undergone radiology exam with findings of favor abscess although seroma and walled off hematoma and large 10 cm lesion within the posterior right lobe of the liver.Interventional procedure performed such as flush drain with 10 cc of saline every 12 hours, monitor output, follow up cultures and partial drainage of the fluid collection.Intravenous (iv) antibiotics followed by oral antibiotics.Electrocardiogram (ecg) showed normal sinus rhythm, normal ecg.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, post total laparoscopic bilateral salpingo-oophorectomy with sentinel node biopsy, the patient had an abdominal pain (icd10-cm r10.9) and presents for an abdominal hysterectomy.The patient was doing well postoperatively, then developed pain approximately two to three days after discharge that gradually got worse.The patient denies fevers.Stated that the patient had decreased appetite and nausea.The patient denies fever or purulent discharge.Patient undergone radiology exam with findings of favor abscess although seroma and walled off hematoma and large 10 cm lesion within the posterior right lobe of the liver.Interventional procedure performed such as flush drain with 10 cc of saline every 12 hours, monitor output, follow up cultures and partial drainage of the fluid collection.Intravenous (iv) antibiotics followed by oral antibiotics.Electrocardiogram (ecg) showed normal sinus rhythm, normal ecg.The patient had postoperative abscess and anemia.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21028318
Report Number1717344-2024-02266
Device Sequence Number19835546
Product Code LFL
UDI-Device Identifier10884521592865
UDI-Public10884521592865
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K180149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCGAA
Device Catalogue NumberSCGAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/09/2025
02/14/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/17/2025
02/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age62 YR
Patient SexFemale
Patient Weight110 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American